Question 4 - Jodie

Jodie last saw you with her mother for an exacerbation of asthma.Jodie She started her social transition at 14 years old and was endorsed for cross sex hormone treatment at 18 years old having had prior puberty suppression treatment. 

She is now 22 years old and living in a women’s shelter following the death of her mother in a road traffic accident just over a year ago. As an only child and estranged from her father, she has little in the way of family support, but does visit her maternal grandmother.

Despite what she has been through she is very resilient and works two part time jobs on a zero hours contract.

She comes to see you having had what she believes to be an allergic reaction to the new estrogen she received from the pharmacist. Her usual brand was out of stock. The day she switched, she developed a generalised rash and felt hot and under the weather for a couple of days. She had not travelled abroad, but the anniversary of her mother’s death had been a difficult time and she admitted to ‘’over doing it’’, going out all night to clubs and drinking heavily.

On examination the rash was faintly maculopapular. She was afebrile, the oropharynx reddened, and tonsillar lymph nodes enlarged. All else NAD.

 

On examination the rash was faintly maculopapular. She was afebrile, the oropharynx reddened, and tonsillar lymph nodes enlarged. All else NAD. Therefore:

A

generalised rash is common when switching to an alternative estradiol formulation. You advise discontinuation and offer an anti-histamine treatment

B

estradiol is not associated with allergic reaction

C

you suspect this is an URTI and propose Paracetamol to be purchased over the counter

D

this could be HIV seroconversion, so you take a sexual history as the next step


Previous

Next

Your privacy

This website uses cookies to ensure you get the best experience, please accept these so we can deliver a more reliable service.

To find out more, read our privacy policy and cookie policy.

Manage preferences